top of page

Netarsudil induced reticular corneal edema!

Updated: Nov 22, 2023



Photo by @shruti_murali !


Rho-associated protein kinase inhibitor (ROCK) therapy for corneal endothelial dysfunction has been reported with few ocular side effects.

One of them is development of corneal edema in a honeycomb pattern.


Corneal edema can be the result of many etiologies, such as Fuchs dystrophy, elevated IOP, trauma.


The etiology for reticular corneal epithelial edema could partially be explained by the fact that Rho-kinase inhibitors may modify corneal endothelial cell (CEC) structure, though there is less information about Rho-kinase inhibitor impact on CEC function.

Animal studies involving the Rho-kinase inhibitor ripasudil have demonstrated temporary morphologic changes to CECs, hypothesized to be due to decreased CEC actomyosin contractility via the inhibition of focal adhesions and actin stress fiber formation, both key to the structural integrity of cells.


This finding is reversible on cessation of Netarsudil


www.ophthalmobytes.com


123 views0 comments

Recent Posts

See All
bottom of page